How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Pet Doc Your Own Question
Pet Doc
Pet Doc, Dog Veterinarian
Category: Dog
Satisfied Customers: 12079
Experience:  Veterinarian - BVSc (DVM equivalent). Special interest in canine and feline medicine and surgery.
9138059
Type Your Dog Question Here...
Pet Doc is online now

Nausea, Just gave her the monthly flea and tick medication,

Customer Question

Nausea
JA: I'll do all I can to help. Hopefully it didn't make a mess. Did the dog eat anything unusual?
Customer: Just gave her the monthly flea and tick medication
JA: What is the dog's name and age?
Customer: Chelsea and 9 year old lab mix
JA: Is there anything else important you think the Veterinarian should know about Chelsea?
Customer: No typically is awesome health
Submitted: 16 days ago.
Category: Dog
Expert:  Pet Doc replied 16 days ago.

Hi there,

Thank you for your question and I'm sorry to hear about Chelsea. What are the symptoms she has that makes you think she could be nauseous? What was the flea/tick medication you gave her? Has she had any vomiting or other symptoms?

I will wait to hear from you,

Dr E

Customer: replied 16 days ago.
Simparica.. Licking her paw .. Warm nose and uncomfortable look
Expert:  Pet Doc replied 16 days ago.

Ok - thank you for that. I'm replying now and will have a reply with you very soon.

Dr E

Customer: replied 16 days ago.
Can you call me on WhatsApp?
Expert:  Pet Doc replied 16 days ago.

Sorry I can't currently take a call right now. If you request one, another vet may be able to assist, otherwise I will have a reply with you in a few minutes here.

Expert:  Pet Doc replied 16 days ago.

Hi again,

Thank you for your patience. It certainly sounds like Chelsea is nauseous as you say, and this could be from the Simparica, however we also have to consider whether there is some gastroenteritis on the way here, a toxicity, or even an internal organ issue. The chances are of course, that this is just a little stomach upset from the Simparica, so don't be too alarmed. As she is likely quite nauseous right now, you may also want to try her with a little pepcid. The typical dose for this type of situation is 0.25mg per pound of body weight up to twice daily. You can read more about the use of Pepcid in dogs online here: http://www.petplace.com/article/drug-library/library/over-the-counter/famotidine-pepcid

For now, make sure Chelsea has plenty of fresh water and encourage her to have a good drink if you can. Now and overnight, please keep an eye on Chelsea's mucus membranes, capillary refill time and respiratory rate tonight as follows (do be careful that your girl doesn't try to bite you):

Mucus membranes - flip her lip and look at the color of her gums. They should maintain a nice salmon pink color. Get her to the emergency Vet if they appear white or very pale pink, or if they are a dark deep red color.

Capillary Refill time - this measures blood perfusion and test this by putting your thumb on her gum to apply pressure. After you release your thumb you will see the gum blanch. Capillary refill time is the amount of time it takes (in seconds) for the gum to return to a healthy pink color from the blanched white color. If 2 seconds or less don't worry - if it is taking significantly more time, again - off to the emergency Vet.

Respiratory Rate - if she seems to be panting or breathing rapidly throughout the night, this is a sign of shock and or pain and a signal for a trip to the emergency Vet.

Please let me know if you have any additional questions I can assist with or clarify?

Many thanks and please give a pat from me, won't you :-)

Dr E

Customer: replied 16 days ago.
Can I give my dog sodium citrate dehydrate
Customer: replied 16 days ago.
no
Expert:  Pet Doc replied 16 days ago.

No - this doesn't have the same anti-nausea effect as it does in humans and isn't used for this purpose in dogs.